U.S. doctors online nowAsk doctors free
Belgium
A 20-year-old male asked:

Heyi am a 20y old young student. i have played sports at high level my whole life but i quit since two years. i am experiencing heartskips. any help?

3 doctor answers5 doctors weighed in
Dr. Ed Friedlander
Pathology 44 years experience
Palpitations?: Nice to hear from you. Almost everybody has "heart skips" -- the heart feeling like it's doing flipflops in the chest -- from time to time. You may have less vagal tone now that you're devoting yourself to more non-sports activities, but if the skips aren't taking your breath away, don't hurt and are fewer than 5/mintue, don't worry. If they bother you, the first step is to cut back on coffee.
Dr. Gregory LaMorte
Periodontics 42 years experience
Be safe: Have it checked. It is better to be safe. Don't wait any longer.
Dr. Donald Alves
Emergency Medicine 24 years experience
See your Dr: It can be normal for elite athletes to have occasional extra or missed beats, but it could be telling you something as well--so you should see your dr or a cardiologist for at least an ekg and likely echocardiogram to have a look at the function of the heart. If you are using caffeine or "energy" drinks or stimulants, stop them, as can bring these out.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 10, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.